MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500 AUTOMATED ANALYZER SYSTEM
Catalog Number 001510
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported discrepant antibody screening results, with suspected low red blood cell dispensing causing an initially weak/negative reaction compared with repeat testing.Reviewed snapshot data, instrument timeline, and customer images for sample (b)(6) on ih-500 sn (b)(6).Initial test showed abnormally low rbc pellet despite correct instrument pipetting volume.Review confirmed the screening cell suspension used for the initial test was non-compliant (insufficient rbc concentration / poor suspension).Repeat testing with a newly loaded reagent kit showed normal pellet formation and expected performance.Additional image analysis with r&d confirmed that the reduced pellet in the original test was at the threshold limit of the low pellet detection algorithm.Since the pellet was borderline and not below the configured threshold, the low pellet alarm was not triggered.The low pellet control is designed to reduce risk of false negative interpretation, but in this case the pellet remained at the detection limit.Based on available evidence, no instrument malfunction was identified; the discrepant result was attributed to reagent handling / non-compliant suspension quality.Resolution: no instrument malfunction identified.Root cause determined to be pre-analytical reagent condition (non-compliant rbc suspension), resulting in insufficient red blood cells being dispensed despite correct volume pipetting and causing discrepant initial test results.
 
Additional Manufacturer Narrative
This is our initian and final report on this incident.

Brand Name
IH-500 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-500 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
monica albarca aguilera
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key25331917
Report Number9610824-2026-00017
Device Sequence Number9806443
Product Code KSZ
UDI-Device Identifier07611969233786
UDI-Public(01)07611969233786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK230971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD AHG ANTI-IGG LOT 9549020.; IH-CELL I-II-III, LOT 9610011, EXP 5/4/26.
Patient SexUnknown